Winter Storm, X Se Shasta/X E Tehama/W Plumas T X Sw
- When
- April 8, 5:30 PM PST to April 10, 4:15 AM PST
- Where
- X Se Shasta/X E Tehama/W Plumas T X Sw forecast zone
- Reported by
- OFFICIAL NWS OBS.
Snow levels were as low as 4000 feet near Lassen Volcanic National Park and as low as 5000 feet south of Lake Tahoe. Seven to ten inches of snow fell above 5500 feet and more than a foot fell above the passes.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS STO wrote it up.
Snow levels were as low as 4000 feet near Lassen Volcanic National Park and as low as 5000 feet south of Lake Tahoe. Seven to ten inches of snow fell above 5500 feet and more than a foot fell above the passes. Wind gusts were as high as 65 mph. Four accidents occurred on the morning of the 10th on eastbound I-80 west of Yuba Gap in part due to the poor road conditions. Seven tractor-trailer trucks, a tour bus, and two passenger vehicles were involved in the accidents and three minor injuries resulted.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before the first event at Apr 8, 2:00 PM PST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
300 PM PDT THU APR 8 2005
.DISCUSSION... QUITE OF BIT OF DEEP & MOIST CONVECTIVE ACTIVITY
OCCURRING ACROSS THE COUNTY WARNING AREA OF RESPONSIBILITY THIS
AFTERNOON. MULTIPLE SEVERE THUNDERSTORM WARNINGS...WITH EVEN 3
TORNADO WARNINGS ISSUED ALREADY. STEEP PRESSURE GRADIENTS WHICH
WERE RESULTING IN ADVISORY CRITERIA SOUTH GUSTS ACROSS NORTHERN
SACRAMENTO VALLEY HAS RELAXED ENOUGH TO ALLOW IT TO EXPIRE. THE
SNOWFALL RATES ARE DECREASING AS THE FRONT MOVES THROUGH ... SO
SNOW ADVISORY THAT WAS ISSUED FOR OF OUR ALL MOUNTAINS WILL NOT
LIKELY BE EXTENDED BEYOND 6 PM. FOR THIS REASON, ADVICE WAS TO
NOT INCLUDE THE HEADLINE FOR THOSE ZONES...AS IT WILL LIKELY BE
EXPIRED BY THE TIME THE ZONES ARE VALID. THUNDERSTORM ACTIVITY
WILL WIND UP ACROSS THE LOWER ELEVATIONS THIS EVENING...LEAVING
BEHIND MAINLY SCATTERED SHOWERS. SNOW LEVEL, WHICH WAS REPORTED
TO BE QUITE LOW EARLIER, IS STARTING TO RISE...BUT STILL FAIRLY
LOW FOR THIS TIME OF YEAR. A RIDGE OF HIGH PRESSURE IS BUILDING
ACROSS THE EASTERN PACIFIC IN THE WAKE OF THIS SYSTEM, SO OTHER
THAN SOME ISOLATED MORNING SHOWERS, THE WEEKEND LOOKS TO BE DRY
AND WARMER. THE NEXT SYSTEM MAY BRUSH OUR NORTHERN BORDERS FOR
LATE SUNDAY NIGHT THROUGH MONDAY, BUT THE FIRST REAL CHANCE FOR
ADDITIONAL PRECIPITATION WONT BE UNTIL TUESDAY. THAT WILL DROP
TOWARD THE GREAT BASIN, SO THE REST OF NEXT WEEK LOOKS DRY. RCH
&&
.STO WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY TO 6PM SHASTA
COUNTY AND NORTHERN LAKE COUNTY MOUNTAINS
...LASSEN AREA INCLUDING BURNEY BASIN...AND
WEST SLOPES OF THE NORTHERN SIERRA NEVADA.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 630 PM PDT FRI APR 8 2005 CAZ013>019-063-064-066>069-091400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 630 PM PDT FRI APR 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO LAM/HS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
149 PM PDT FRI APR 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM FUNNEL CLOUD 3 W HAMILTON CITY 39.74N 122.07W
04/08/2005 GLENN CA LAW ENFORCEMENT
GLENN COUNTY SHERIFF REPORTS FUNNEL CLOUD ALONG HIGHWAY
32 3 MILES WEST OF HAMILTON CITY.
&&2 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5478744, 5478745.